A New Weighted Skew Normal Model
AbstractWeighted sampling is a useful method for constructing flexible models and analyzing data sets. In this paper, a new weighted distribution of skew normal is introduced with four parameters. The proposed model is a generalized version of several distributions, such as normal, bimodal normal, skew normal and skew bimodal normal-normal. This weighted model is form-invariant under proposed weight function. The basic characteristics of the model are expressed. A method has been used to generate data from the model. The maximum likelihood estimations of parameters are given and evaluated using simulation study. The model is fitted to the three real data sets. The advantage of the proposed model has been shown on the rival distributions using appropriate criteria.
Alavi, S. M. R., (2011). On a New Bimodal Normal Family, Journal of Statistical Research of Iran, 8(2), 163-175.
Alavi, S. M. R. and Tarhani, M., (2016). On a Skew Bimodal Normal-Normal distribution fitted to the Old-Faithful geyser data, Communications in Statistics - Theory and Methods, 46(15), 7301-7312.
Arellano-Valle, R. B., Gomez H. W. and Quintana, F. A., (2004). A New Class of Skew-Normal Distributions, Communications in Statistics - Theory and Methods, 33(7), 1465-1480.
Arellano-Valle, R. B., Cortes, M. A. and Gomez, H.W., (2010). An Extension of the Epsilon-Skew Normal Distribution, Communications in Statistics - Theory and Methods, 39(5), 912-922.
Arnold, B. C., Gomez, H. W. and Salinas, H. S., (2015). A Doubly Skewed Normal Distribution, Statistics, 49(4), 842-858.
Azzalini, A., (1986). Further Results on a Class of Distributions which Includes the Normal Ones. Statistica, 46, 199-208.
Azzalini, A., (1985). A Class of Distributions which Includes the Normal Ones. Scandinavian Journal of Statistics, 12, 171-178.
Azzalini, A., (2005). The Skew-Normal Distribution and Relative Multivariate Families. Scandinavian Journal of Statistics, 32, 159-188.
Azzalini, A., Bowman, A. W., (1990). A Look at Some Data on the Old Faithful Geyser, Journal of Applied Statistics. 39, 357-365.
Azzalini, A. and Regoli, G., (2012). Some Properties of Skew-Symmetric Distributions, Annals of the Institute of Statistical Mathematics, 64, 857-879.
Famoye, F., Lee, C., and Eugene, N., (2004). Beta-Normal Distribution: Bimodality Properties and Application, Journal of Modern Applied Statistical Methods, 3(1), 85-103.
Gomez, H. W., Elal-Olivero, D., Salinas, H. S. and Bolfarine, H., (2011). Bimodal Extension Based on the Skew-Normal Distribution with Application to Pollen Data, Environmetrics, 22(1), 50-62.
Gmez, H. W., Venegas, O. and Bolfarine, H., (2007). Skew-Symmetric Distributions Generated by the Distribution Function of the Normal Distribution, Environmetrics,18, 395-407.
Gradshteyn, I. S. and Ryzhik, I. M., (1965). Tables of Integrals, Series and Products. Academic Press, New York.
Gupta, R. C. and Gupta, R. D., (2004). Generalized Skew Normal Model, Test, 13, 501-524.
Gupta, A.K., Chang, F. C. and Huang, W.J., (2002). Some Skew-Symmetric Models, Random Operators Stochastic Equations, 10, 133-140.
Hassan, M. Y. and Hijazi, R. H., (2010). A Bimodal Exponential Power Distribution. Pakistan Journal of Statistics, 26(2), 379-396.
Henze, N., (1986). A Probabilistic Representation of the Skew-Normal Distribution. Scandinavian Journal of Statistics, 13(4), 271-275.
Jamalizadeh, A., Behboodian, J. and Balakrishnan, N., (2008). A Two-Parameter Generalized Skew-Normal Distribution, Statistical and Probability Letters, 78, 1722-1728.
Karimi, M. and Alavi, S. M. R., (2014). The E?ect of Weight Function on Hypothesis Testing in Weighted Sampling. Journal of Applied Statistics, 41(11), 2493-2503.
Kazemi, M. R., Haghbin, H. and Behboodian, J., (2011). Another Generalization of the Skew Normal Distribution, World Applied Sciences Journal, 12, 1034-1039.
Kumar, C. S. and Anusree, M.R., (2013). A Generalized Two-Piece Skew Normal Distribution and Some of its Properties, Statistics, 47(6), 1370-1380.
Liseo, B., (1990). The Skew-Normal Class of Densities: Aspects of Inference From the Bayesian Point of View. Statistica, 50(1), 71-82.
MA, Y. and Genton, M.G., (2004). Flexible Class of Skew-Symmetric Distribution. Scandinavian Journal of Statistics, 31(3),459-468.
Maleki, M. and Nematollahi, A. R., (2016). Bayesian Approach to Epsilon-Skew-Normal Family. Communications in Statistics-Theory and Methods, 46 (15), 7546-7561.
Mameli, V. and Musio, M., (2013). A Generalization of the Skew-Normal Distribution: the Beta-Skew-Normal Distribution, Communications in Statistics-Theory and Methods, 42, 2229-2242.
Martinez, E. H., Varela, H., Gomez, H. W. and Bolfarine, H., (2008). A Note on the Likelihood and Moments of the Skew-Normal Distribution, Stat Oper Res Trans, 32(1), 57-66.
Mukhopadhyay, S. and Vidakovic, B., (1995). Efficiency of Linear Bayes Rules for a Normal Mean: skewed priors class, The Statistician, 44, 389-397.
Nadarajah, S. and Kotz, S., (2003). Skewed distributions generated by the normal kernel. Statistics and Probability Letters, 65, 269-277.
Nekoukhou, V. and Alamatsaz, M. H., (2012). A family of skew-symmetric-Laplace distributions. Statistical papers, 53, 685-696.
OHagan, A., and Leonard, T., (1976). Bayes Estimation Subject to Uncertainty About Parameter Constraints. Biometrika, 63, 201-203.
Pewsey, A., (2000). Problems of Inference for Azzalinis Skew-Normal Distribution. Journal of Applied Statistics, 27(7), 859-870.
Rao, C. R., (1965). On Discrete Distributions Arising out of Methods of Ascertainment, Sankhya, 27, 311-324.
Rasekhi, M., Chinipardaz, R. and Alavi, S. M. R., (2015). A Flexible Generalization of the Skew Normal Distribution Based on a Weighted Normal Distribution. Statistical Methods and Application, 25 (3), 375-394.
Sewell, M. and Young, C., (1997). Are Echinoderm Egg Size Distributions Bimodal. Biological Bulletin, 193, 297-205.
Sharafi, M. and Behboodian, J., (2007). The Balakrishnan Skew-Normal Density. Statistical Papers, 49, 769-778.
Wang, J., Boyer, J. and Genton, M. G., (2004). A Skew-Symmetric Representation of Multivariate Distributions, Statistica Sinica, 14, 1259-1270.
Yadegari, I., Gerami, A. and Khaledi, M. J., (2008). A Generalized of the Balakrishnan Skew-Normal Distribution. Statistics and Probablity Letters, 78, 1165-1167.
- Authors retain copyright and grant the journal right of first publication with the work simultaneously licensed under a Creative Commons Attribution License that allows others to share the work with an acknowledgement of the work's authorship and initial publication in this journal.
- Authors are able to enter into separate, additional contractual arrangements for the non-exclusive distribution of the journal's published version of the work (e.g., post it to an institutional repository or publish it in a book), with an acknowledgement of its initial publication in this journal.
- Authors are permitted and encouraged to post their work online (e.g., in institutional repositories or on their website) prior to and during the submission process, as it can lead to productive exchanges, as well as earlier and greater citation of published work (See The Effect of Open Access).